Alert archive / Wisconsin / Beach Hazards Statements in 2022

Beach Hazards Statement 12, NWS Green Bay, WI

September 8, 2022Door County, Kewaunee County, Wisconsin

NWS Green Bay, WI issued this beach hazards statement at Sep 8, 2022, 3:16 PM CDT for Door County, Kewaunee County, Wisconsin. It took effect at Sep 8, 2022, 7:00 PM CDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Sep 8, 2022, 3:16 PM CDT (20:16 UTC)
In effect from
Sep 8, 2022, 7:00 PM CDT
Expired
Sep 10, 2022, 12:00 AM CDT
In force
29 hr
Issued by
NWS Green Bay, WI

Counties Door County, WI, Kewaunee County, WI

The radar

The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2022-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2022-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

391 
WHUS43 KGRB 082016
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
316 PM CDT Thu Sep 8 2022

WIZ022-090430-
/O.NEW.KGRB.BH.S.0012.220909T0000Z-220910T0500Z/
Door-
316 PM CDT Thu Sep 8 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH FRIDAY EVENING...

* WHAT...High waves of 3 to 5 feet and dangerous currents are 
  expected this evening through Friday evening.

* WHERE...Beaches along Lake Michigan in Door County.

* WHEN...From 7 PM CDT this evening through Friday evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Kruk
5 follow-up statements
591 
WHUS43 KGRB 090237
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
937 PM CDT Thu Sep 8 2022

WIZ022-091045-
/O.CON.KGRB.BH.S.0012.000000T0000Z-220910T0500Z/
Door-
937 PM CDT Thu Sep 8 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
EVENING...

* WHAT...High waves of 3 to 5 feet and dangerous currents are
  expected tonight through Friday evening.

* WHERE...Beaches along Lake Michigan in Door County.

* WHEN...Through Friday evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Kruk
387 
WHUS43 KGRB 090815
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
315 AM CDT Fri Sep 9 2022

WIZ040-091615-
/O.EXA.KGRB.BH.S.0012.000000T0000Z-220910T0500Z/
Kewaunee-
315 AM CDT Fri Sep 9 2022

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

* WHAT...Strong currents due to wave action.

* WHERE...Beaches along Lake Michigan in Kewaunee County.

* WHEN...Through this evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong
  currents can pull swimmers into deeper water.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

WIZ022-091615-
/O.CON.KGRB.BH.S.0012.000000T0000Z-220910T0500Z/
Door-
315 AM CDT Fri Sep 9 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Strong currents due to wave action.

* WHERE...Beaches along Lake Michigan in Door County.

* WHEN...Through this evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong
  currents can pull swimmers into deeper water.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

JS
068 
WHUS43 KGRB 091448
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
948 AM CDT Fri Sep 9 2022

WIZ022-040-092300-
/O.CON.KGRB.BH.S.0012.000000T0000Z-220910T0500Z/
Door-Kewaunee-
948 AM CDT Fri Sep 9 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Strong currents due to wave action.

* WHERE...Beaches along Lake Michigan in Door and Kewaunee
  counties.

* WHEN...Through this evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
Eckberg
669 
WHUS43 KGRB 092002
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
302 PM CDT Fri Sep 9 2022

WIZ022-040-100415-
/O.CON.KGRB.BH.S.0012.000000T0000Z-220910T0500Z/
Door-Kewaunee-
302 PM CDT Fri Sep 9 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WHAT...Strong currents due to high wave action.

* WHERE...Beaches along Lake Michigan in Door and Kewaunee 
  counties.

* WHEN...Through midnight tonight.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

mpc
084 
WHUS43 KGRB 100204
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
904 PM CDT Fri Sep 9 2022

WIZ022-040-100500-
/O.CON.KGRB.BH.S.0012.000000T0000Z-220910T0500Z/
Door-Kewaunee-
904 PM CDT Fri Sep 9 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WHAT...Strong currents due to high wave action.

* WHERE...Beaches along Lake Michigan in Door and Kewaunee 
  counties.

* WHEN...Through midnight tonight.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Sep 8, 2:15 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Sep 8, 2:15 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Green Bay WI
215 PM CDT Thu Sep 8 2022

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Friday
Issued at 215 PM CDT Thu Sep 8 2022

Mostly sunny skies prevailed across the area this afternoon. Smoke
aloft was also drifting across the area. It was another warm and
somewhat humid afternoon for early September with readings in the
lower to middle 80s. Dewpoint readings were in the upper 50s to
middle 60s.

For tonight, smoke aloft will continue along with mid and high
clouds spreading into north-central Wisconsin. The latest model
runs this morning has slowed the timing of the arrival of any
precipitation until towards 12z across the very far north. The
Storm Prediction Center still has far north-central Wisconsin in
a Marginal Risk of severe thunderstorms. Since timing has slow and
the main action will be to the west, will continue to mention a
stronger storm late tonight with small hail and gusty winds.
700/500mb lapse rates were fairly steep between 7 to 8 C/KM that
could support a few storms producing hail. It will be mild with
lows in the upper 50s to middle 60s.

On Friday, continued to slow down the eastward progress of the
showers and storms. CAPE values across the north-central and
central Wisconsin were only around 500 J/KG, thus severe storms
are not expected. It will be another warm and humid day across
much of the area with highs in the upper 70s to middle 80s.
Highs across far north-central Wisconsin will be a little more
tricky due to cloud cover and potential rainfall where readings
may only get into the lower to middle 70s.

.LONG TERM...Friday Night Through Thursday
Issued at 215 PM CDT Thu Sep 8 2022

Forecast concerns...Precip chances and potential for heavy rainfall
from Friday night into Tuesday.

Friday night and Saturday night...A slow moving cold front will move
across central WI and all of northeast Wisconsin on Friday night
into Saturday morning before exiting over Lake Michigan thereafter.
A band of precip is expected to move from northwest to southeast
behind the front.  This band of precip will likely only impact north-
central WI on Friday night, then central to northeast WI on
Saturday.  Little to no instability is forecast by the models, so
will only include a slight chance of thunderstorms.  Precip amounts
look relatively light through Saturday afternoon in general.  But as
stronger shortwave energy digs across the northern plains,
frontogenesis is expected to ramp up on Saturday night.  Rainfall is
therefore forecast to increase along the elevated portion of the
frontal slope, particularly across central and east-central WI.
Instability and associated thunderstorm chances will remain low
through Saturday night.

Rest of the forecast...The strong shortwave is expected to close off
and slowly move east across the western Great Lakes on Sunday into
Monday.  Track and timing of the upper low remains very questionable
as guidance has a wide variety of tracks.  A farther north track
like the ecmwf/ec ensemble shows would bring potential for heavy
rainfall due to the slow moving nature of the system. In fact, some
of the operational models depict 2 to 5 inches of rain through early
next week. Central to east-central WI seem to have the greatest
chance for heavy rains, but this forecast is highly uncertain and
details will likely change. Some rain could stick around into
Tuesday before drier and warmer conditions return by the middle of
next week.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1101 AM CDT Thu Sep 8 2022

VFR conditions will continue through Friday. The only exception
would be late tonight and Friday where there is a chance of
showers and thunderstorms that could drop CIGS/VSBY's into the
MVFR category across portions of central and north-central
Wisconsin. Based on the movement of the cold front, there will
be a chance of showers and storms north of KRHI late tonight
into Friday morning, and then after 18z at KRHI/KAUW/KCWA.

Also, low level wind shear will develop this evening at
220-230 degrees at 30 to 35 knots and continue into Friday
morning, ending by 14z.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM.....Eckberg
LONG TERM......MPC
AVIATION.......Eckberg
Hazardous weather outlook, Sep 8, 2:49 PM CDT, 27 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
249 PM CDT Thu Sep 8 2022

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-092000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
249 PM CDT Thu Sep 8 2022

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

There is a chance for thunderstorms over far north-central
Wisconsin after 3 am. A few of the storms could produce small hail
and gusty winds.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

There is a slight chance of non-severe thunderstorms at times from
Friday through Monday. Locally heavy rainfall is also possible,
mainly on Sunday through Monday.

Wave action could generate dangerous currents and hazardous
swimming conditions at Door county Lake Michigan beaches on Friday
into Friday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-092000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
249 PM CDT Thu Sep 8 2022

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Conditions hazardous to small craft are likely tonight on Lake
Michigan waters adjacent to the Door Peninsula.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Conditions hazardous to small craft will continue through Friday
evening on Lake Michigan waters adjacent to the Door Peninsula.

Thunderstorms are possible at times from Saturday through Sunday
night. Any storms that occur will pose a hazard to boaters.

Eckberg/MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 3:50 AM CDTSmall Craft AdvisoryGRB44 hr

Nearby

Beach Hazards Statements in Wisconsin, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.